MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 176643
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon visual inspection, the complaint device showed signs of clinical use.The shaft and blades had debris present.Inspection of the blades revealed abnormal wear.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause(s) are: user attempts to cut staples, clips, or non-soft tissue.Wear to blades due to clinical use.The instructions for use (ifu) state: do not directly apply current to staples or clips.Instruments were designed for cutting soft tissue.Attempting to cut staples or clips may damage the instrument.If cutting of staples or clips is attempted, damage to instrument may occur.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the endo shear scissors were not sharp enough to cut.The scissors were replaced with another device to complete the procedure.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key6089408
Report Number0001056128-2016-00146
Device Sequence Number18905577
Product Code NUJ
UDI-Device Identifier00885825013264
UDI-Public(01)00885825013264(17)181204(10)4196686
Combination Product (Y/N)N
Initial Reporter StatePR
PMA/510(K) Number
K012700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2018
Device Model Number176643
Device Catalogue Number176643RR
Device Lot Number4196686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2016
Initial Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1